Check to see if they can respond
- Give them a light shake, yell their name.
- If you cannot get a response, try a STERNUM RUB (rub your knuckles on their chest bone for about 5-10 seconds).
- You do not need to mention drugs on the call. Stick to basics.
- Give address and location.
- Say: “my friend is unconscious and I can’t wake him up” or “my friend isn’t breathing.”
- Make sure nothing is in their mouth.
- Tilt head back, pinch nose.
- Give a breath every 5 seconds.
- If you have the nasal spray, spray half up one nostril, half up the other.
- If you have the injectable Naloxone, inject 1 cc into the muscle of the upper arm, upper thigh, or upper/outer quarter of the butt.
- Continue rescue breathing if they have not started on their own.
- Give second dose of Naloxone if there is no response after 3 minutes.
- Continue rescue breathing
- Administer CPR if person becomes pulseless
- Remind person Naloxone can wear off in 30-45 minutes.
- Lay them on their side.
- Stay with them until they go to the hospital or until the Naloxone wears off to make sure the overdose does not come back.
- DO NOT LEAVE THEM ALONE.
- Contact a family member to let them know their loved one has O.D.’d and EMS is taking them to E.R.